MAUDE Adverse Event Report: BIOSENSE WEBSTER INC, SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC, SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref.# (b)(4).This event was also reported by the manufacturer under mdr #2029046-2021-00190.Reference (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure and suffered cardiac arrest requiring cardiopulmonary resuscitation (cpr) and left heart catheterization.After performing the first transseptal puncture and while mapping the left atrium (la) the patient's vital signs began to drop.The physician noticed a drop in blood pressure and heart rate.An interventional cardiologist was paged, cpr and a left heart catheterization were performed.The pentaray nav high-density mapping eco catheter and soundstar® eco diagnostic ultrasound catheter were in the body when the patient's vital signs started declining and the ablation catheter was later introduced to pace the heart.No ablation had been performed at this point.The caller stated that there were no findings (anomalies) from the left heart catheterization.The physician also used the soundstar catheter to confirm there was no effusion or perforations.The patient was stabilized, his condition improved, and the procedure was completed successfully without further complications.Physician's opinion regarding the cause of the adverse event is that it was procedure related.No bwi product malfunctions were reported.With the information available, given the adverse event occurred while mapping the la while the pentaray and soundstar catheters were inside the patient's body, this event will be conservatively coded and reported under both catheters.This report is for the soundstar.The pentaray was reported under manufacturer report number 2029046-2021-00189.

Brand Name
SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC,
33 technology drive
irvine CA 92618
MDR Report Key11374380
Report Number3023245-2021-00005
Device Sequence Number4078537
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2021
Report Date (Section F) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10439072
Device Catalogue Number10439072
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/18/2021
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age44 YR
Date Report Sent to FDA02/23/2021